Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 29, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at May 25, 2007, 2:23 PM MDT for Sierra County, New Mexico. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2007, 2:23 PM MDT (20:23 UTC)
- Expired
- May 25, 2007, 3:15 PM MDT
- In force
- 52 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 100 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 867 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:20 PM MDT, 3 minutes earlier.
Area forecast discussion, May 25, 2:20 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 220 PM MDT FRI MAY 25 2007 .SYNOPSIS... ABUNDANT MOISTURE ACROSS THE BORDERLAND WILL ALLOW SCATTERED THUNDERSTORMS TO CONTINUE TONIGHT AND SATURDAY...WITH LOCAL HEAVY RAINFALL POSSIBLE. THE ATMOSPHERE DRIES OUT SOME ON SUNDAY AND MONDAY AS LOW LEVEL WEST WINDS DEVELOP...BUT ISOLATED THUNDERSTORMS ARE STILL POSSIBLE ACROSS THE AREA. THE DRYING PATTERN CONTINUES TUESDAY THROUGH THURSDAY. WITH SKIES REMAINING MOSTLY CLEAR HIGH TEMPERATURES WILL WARM WELL ABOVE NORMAL...WITH DESERT ELEVATIONS LOOKING AT HIGHS IN THE MID TO UPPER 90S. && .DISCUSSION... STORMY SITUATION STILL SLOW IN EVOLVING BUT SHOULD INCREASE OVER THE NEXT 3 HOURS. SYNOPTICALLY...WEAK UPPER LOW STILL SITTING OVER THE BAJA WITH WEAK SOUTH/SOUTHWEST FLOW OVER THE CWA. WEAK UPPER TROUGH STRETCHING OUT OVER CENTRAL ARIZONA AND NORTHWEST NEW MEXICO... LOOKED TO BE HINDERED IN MOVEMENT THIS MORNING FROM STORM TOP OUTFLOW/GRAVITY WAVES FROM LAST NIGHTS WEST TEXAS STORMS...BUT NOW IS SLOWLY APPROACHING THE NORTHWEST CWA AND HELPING DEVELOP SOME FAIRLY STRONG STORMS NOW UP OVER GILA WILDERNESS AREA. ON THE SUB-SYNOPTIC SCALE HEAVY RAINFALL IN HUDSPETH COUNTY THIS MORNING FROM STRONG STORMS HAS SENT OUT A LARGE OUTFLOW BOUNDARY WITH STABILIZING EFFECT OVER EL PASO...DONA ANA AND SOUTHER OTERO COUNTIES. STILL EXPECT THUNDERSTORMS FOR THIS AREA THOUGH THEY MAY TAKE SEVERAL MORE HOURS BEFORE FORMING. IN THE SHORT TERM EXPECT GRANT AND SIERRA COUNTIES TO BE MOST ACTIVE FROM COMBINATION OF OUTFLOW BOUNDARY REACHING THAT AREA AND THE UPPER TROUGH ALSO APPROACHING FROM THE NORTHWEST. OVERALL SEVERE WX PARAMETERS STILL LOOK GOOD. GOOD DIRECTIONAL SHEAR ALONG WITH RELATIVELY HIGH CAPE VALUES WILL CONTINUE TONIGHT. ALSO PWS REMAIN AROUND 150-170% OF NORMAL SO FLOODING THREAT CONTINUES. DID NOT MAKE MANY CHANGES IN FORECAST IN DAY 2 ON. SATURDAY STILL LOOKS TO BE FAIRLY ACTIVE AS MOISTURE STAYS IN PLACE...EXCEPT MAYBE A BIT OF DRYING FAR WEST. STRONGER DRYING TAKES PLACE SUNDAY AND MONDAY SO LOWERING TREND IN POPS LOOKS GOOD. ONLY CHANGES MADE IN FORECAST WAS WED/THUR PERIOD AS GFS CONTINUES TO FLIP FLOP ON BACK DOOR PUSH. THE WEST WARD PUSH NICKS THE THE SAC MTNS WEDNESDAY AND AGAIN THURSDAY NIGHT. JUST BEEFED CLOUDS UP A LITTLE...NO OTHER WEATHER MENTIONED...UNTIL MODEL BECOMES MORE CONSISTENT WITH FEATURE. && .AVIATION...VALID 26/00Z-27/00Z... MVFR CIGS AND VSBY NEAR SCATTERED SHOWERS AND THUNDERSTORMS THIS TONIGHT AND SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 65 84 64 87 63 / 50 30 30 20 20 SIERRA BLANCA TX 63 82 62 85 59 / 50 40 40 30 20 LAS CRUCES 62 85 62 86 60 / 50 30 30 20 20 ALAMOGORDO 61 82 62 90 59 / 50 40 40 20 20 CLOUDCROFT 44 61 45 65 43 / 60 40 40 30 20 TRUTH OR CONSEQUENCES 61 84 60 86 57 / 50 30 30 20 10 SILVER CITY 54 77 55 80 52 / 40 30 30 10 10 DEMING 62 85 62 87 59 / 50 30 30 20 10 LORDSBURG 62 88 62 87 59 / 20 20 20 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 17 HEFNER
Hazardous weather outlook, May 25, 6:05 AM MDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 605 AM MDT FRI MAY 25 2007 NMZ022>025-030>032-TXZ055-056-261215- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 605 AM MDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT A MOIST AND UNSTABLE AIR MASS WILL FUEL SCATTERED THUNDERSTORMS TODAY AND TONIGHT. A FEW OF THE STORMS MAY BECOME SEVERE... CAPABLE OF PRODUCING 1 TO 2 INCH HAIL AND STRONG WIND GUSTS. HEAVY RAINFALL IS POSSIBLE FROM SHOWERS AND THUNDERSTORMS WITH LOCALIZED FLOODING OF LOW LYING AREAS AND DRAINAGES NEAR THUNDERSTORMS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR AGAIN ON SATURDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE. STORMS WILL ALSO PRODUCE STRONG WIND GUSTS AND SMALL HAIL. THUNDERSTORM CHANCES WILL DIMINISH ON SUNDAY AND MONDAY AS MOISTURE LEVELS GRADUALLY LOWER FROM WEST TO EAST. TUESDAY AND WEDNESDAY WILL BE DRY WITH A SLIGHT CHANCE OF STORMS EAST THE RIO GRANDE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE CALLED UPON TO PROVIDE INFORMATION ON ONGOING WEATHER IN THEIR AREA. LUNDEEN
In the hours before
Special weather statement, May 25, 10:40 AM MDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1040 AM MDT FRI MAY 25 2007 TXZ056-251800- HUDSPETH TX- 1040 AM MDT FRI MAY 25 2007 ...HEAVY RAIN WILL CONTINUE FOR HUDSPETH COUNTY... A LINE OF STRONG TO MODERATE THUNDERSTORMS WERE NEARLY STATIONARY ACROSS CENTRAL HUDSPETH COUNTY. THE THUNDERSTORMS GENERALLY FOLLOWED INTERSTATE 10 FROM WESTERN HUDSPETH COUNTY RIGHT ON ACROSS TO FAR EASTERN HUDSPETH COUNTY. RADAR RAINFALL ESTIMATES OF ONE HALF AND INCH TO AN INCH ARE INDICATED. MOTORISTS IN CENTRAL HUDSPETH COUNTY ESPECIALLY ALONG INTERSTATE 10 SHOULD BE CAUSES FOR PONDING WATER ON THE ROADWAY AND LOWERED VISIBILITIES. IN ADDITION OFF THE INTERSTATE NORMALLY DRY ARROYOS AND LOW WATER CROSSINGS MAY QUICKLY FILL WITH WATER. REMEMBER NEVER ATTEMPT TO CROSS A FLOODED ROADWAY...TURN AROUND DONT DROWN. TSB
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:54 PM MDT | Flash Flood Warning | EPZ | Sierra | 2 hr |
| May 25, 5:21 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 54 min |
| May 25, 11:22 AM MDT | Flash Flood Warning | EPZ | Hudspeth | 113 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.